Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 15, 1999, 3:15 AM CDT for Wilcox County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 1999, 3:15 AM CDT (08:15 UTC)
- Expired
- Apr 15, 1999, 4:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wilcox County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 150815 RRA SVRMOB ALC131-150915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 315 AM CDT THU APR 15 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 415 AM CDT * AT 306 AM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF CAMDEN OR 1 MILE NORTHWEST OF DARLINGTON... MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - DARLINGTON BY 306 AM CDT ACKERVILLE BY 310 AM CDT MCBRYDES BY 310 AM CDT SNOW HILL BY 310 AM CDT FURMAN BY 315 AM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE nROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:05 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 15, 3:05 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 AM CDT THU APR 15 1999 ETA ONCE AGAIN DOING A GOOD JOB AS PATTERN PRETTY MUCH EVOLVED AS 14/00Z PACKAGE ADVERTISED (AT LEAST FOR WX PATTERN DOWN HERE). BETTER HELICITY FIELDS HAVE SET UP ACRS NRN INTERIOR FCST AREA. STORMS HAVE SHOWN A SLIGHT WEAKENING PAST HOUR N OF MOBILE...HOWEVER STILL GETTING DECENT BUT SOMETIMES SHALLOW MIDLVL ROTATIONS IN NRN ZONES. HAVE HAD A FEW WIND DAMAGE REPORTS (REFBHMLSRMOB). 88D VAD WIND PROFILES HAVE BECOME MORE UNIDIRECTIONAL ALG THE ALABAMA COAST...LOOKING AT VAD WINDS DOWNSTREAM ACRS SRN AL INDICATE SHEAR STILL PRESENT. TORNADO WATCH BOX CONTINUES THRU 6 AM FOR NRN FCST ZONES. IN THE SHORT TERM...EXPECT BNDRY CURRENTLY ALG A LIT-LCH LINE TO MAKE ITS WAY ACRS FCST AREA NEXT 18 HRS SHOVING THE SHALLOW MSTR LYR TO THE E. WLY FLOW THRU 36 HRS IN WAKE OF FNT. QUESTION IS STRENGTH OF WINDS NEXT 2 PDS...IT WILL BE FAIRLY STRONG TODAY BUT TOMORROW MODELS ARE BACKING SPEEDS OFF A BIT. SFC LOW NEAR LIT ATTM PROGGED TO MOVE TO NR PAH BY 18Z. AS LOW MOVES NEWD GRADIENT HERE ALG THE GLF COAST WL RELAX A BIT BY LATE TONIGHT AND DONT THINK WINDS TOMORROW WL BE AS STRONG (BUT STILL GUSTY FM W). MOS GUIDANCES WAY COOLER FOR TOMORROW AND REALLY HAVE NO GOOD EVIDENCE TO ARGUE AGAINST IT RIGHT NOW. WILL GO LOWER THAN MOS POPS BEYOND 2ND PD. OVER THE COASTAL WATERS...SMALL CRAFT ADVSYS TODAY WITH 7 FT SEAS...SLY WINDS 25 T>O 30 KTS BCMG WLY AFTER FROPA. WLY FLOW TOMORROW 15 TO 20 KTS WITH SEAS DIMINISHING. MOB 79/52/70/45 42-- PNS 81/55/70/50 42-- DTS 81/55/71/50 42-- GZH 79/47/68/44 42-- 05
In the hours before
Local storm report, Apr 15, 2:14 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 AM CST THU APR 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM GILBERTOWN AL WIND DAMAGE
04/15/99 CHOCTAW MANY TREES AND POWER LINES
DOWN. TREES ON 3 HOUSES.
ROOF AND WINDOW DAMAGE.
NO INJURIES REPORTED.
0125 AM SILAS AL WIND DAMAGE
04/15/99 CHOCTAW TREES AND POWER LINES DOWN
ALONG COUNTY ROAD 21 AND
STATE ROAD 17. ROADS
BLOCKED.Special weather statement, Apr 15, 2:56 AM CDT, 19 minutes before
MSZ067-075-076-079-150815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 256 AM CDT THU APR 15 1999 AT 256 AM CDT...THE TORNADO WATCH FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSISSIPPI...PERRY...WAYNE...GREENE AND GEORGE HAS BEEN CANCELLED.
Special weather statement, Apr 15, 2:56 AM CDT, 19 minutes before
MSZ067-075-076-079-150815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 256 AM CDT THU APR 15 1999 AT 256 AM CDT...THE TORNADO WATCH FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSISSIPPI...PERRY...WAYNE...GREENE AND GEORGE HAS BEEN CANCELLED.
Local storm report, Apr 15, 3:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 AM CST THU APR 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM GILBERTOWN AL WIND DAMAGE
04/15/99 CHOCTAW MANY TREES AND POWER LINES
DOWN. TREES ON 3 HOUSES.
ROOF AND WINDOW DAMAGE.
NO INJURIES REPORTED.
0125 AM SILAS AL WIND DAMAGE
04/15/99 CHOCTAW TREES AND POWER LINES DOWN
ALONG COUNTY ROAD 21 AND
STATE ROAD 17. ROADS
BLOCKED.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:09 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 66 min |
| Apr 15, 12:22 AM CDT | Tornado Warning | MOB | Choctaw | 68 min |
| Apr 15, 1:19 AM CDT | Tornado Warning | MOB | Clarke | 71 min |
| Apr 15, 1:42 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 78 min |
| Apr 15, 2:07 AM CDT | Tornado Warning | MOB | Wilcox | 68 min |
| Apr 15, 2:27 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 78 min |
| Apr 15, 2:47 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 73 min |
| Apr 15, 3:28 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 62 min |
| Apr 15, 4:47 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.